DOI 10.1097/gox.0000000000003659
Incidence of the "Adrenaline Rush" and Vasovagal Response with Local Anesthetic Injection.
Аннотация
BACKGROUND
Many patients feel an "adrenaline rush" or a vasovagal reaction when injected with lidocaine and epinephrine during wide awake surgery. The incidence of these reactions is not well documented in the literature.
METHODS
In total, 387 patients were prospectively injected with lidocaine and epinephrine for minor procedures without sedation between July 1, 2019 and November 1, 2020. A concentration of epinephrine with 1:100,000 in 2% lidocaine was injected, with most patients getting less than 20 mL of volume.
RESULTS
Eight (2.2%) of the patients had adrenaline rush symptoms, which included nervousness, anxiety, tremors, shaky feelings, flushing, diaphoresis, light-headedness, tingling, and "heart racing." Seven patients (1.8%) experienced vasovagal responses, which included nausea, a feeling of being unwell, faint, or lightheaded, or had circumoral pallor.
CONCLUSIONS
Patients run a low risk of feeling an adrenaline rush or vasovagal reaction when injected with lidocaine and epinephrine. Routinely advising patients that the adrenaline rush can happen, and that this is not an allergic reaction can be helpful to allay fear of the unknown and to prevent false allergy beliefs. Injecting patients lying down may decrease the incidence of vasovagal reactions by increasing cerebral blood flow with the advantage of gravity.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.